Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2001, 5:41 PM CDT for 4 counties in Iowa. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 14, 2001, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Cedar County, IA, Clinton County, IA, Jones County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:02 PM CDT | Tornado F2 | Blue Grass, IA | |
| Jun 14, 6:11 PM CDT | Tornado F1 | Bettendorf, IA | |
| Jun 14, 6:15 PM CDT | Thunderstorm Wind 52 E | Davenport, IA | Thunderstorms winds blew down numerous trees. Reported by off-duty NWS employee. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 142243 SVRMLI IAC031-045-105-163-142345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 541 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CEDAR COUNTY IN EAST CENTRAL IOWA CLINTON COUNTY IN EAST CENTRAL IOWA JONES COUNTY IN EAST CENTRAL IOWA SCOTT COUNTY IN EAST CENTRAL IOWA * UNTIL 645 PM CDT * AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 10 MILES WEST OF CEDAR BLUFF TO 5 MILES SOUTH OF MOSCOW...MOVING NORTHEAST AT 50 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... BUCHANAN...LIME CITY BY 540 PM CDT. MIDWAY BEACH...MONTPELIER...DURANT BY 545 PM CDT. BLUE GRASS...BUFFALO...SPRING LAKE BY 550 PM CDT. WEST LAKE PARK...NEW LIBERTY...PLAINVIEW BY 555 PM CDT. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF BRIEF, TORNADO LIKE WINDS ALONG THE LEADING EDGE OF THE STORMS. THESE WINDS ARE CAPABLE OF LOCALIZED, ENHANCED DAMAGE IN ADDITION TO STRAIGHT LINE WINDS. TAKE SHELTER FORM THESE STORMS. DMD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:44 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 14, 3:44 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 PM CDT THU JUN 14 2001 NOTE TO MEDIA AND OTHER CUSTOMERS...THE ZONES WILL BE LATE SO AS TO INCLUDE A NEW SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY BY SPC. WE WILL ISSUE THEM AS SOON AS POSSIBLE INCLUDING THE UPDATED WATCH INFORMATION. .DVN... IA...NONE. IL...NONE. MO...NONE. WOLF
In the hours before
Local storm report, Jun 14, 2:25 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0219 PM MOLINE IL .25 INCH HAIL
06/14/01 ROCK ISLAND REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 2:39 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM BETTENDORF IA URBAN FLOODING
06/14/01 SCOTT REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 2:58 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAVENPORT IA .5 INCH HAIL
06/14/01 SCOTT REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 3:01 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MT AUBURN IA NON TSTM WINDS
06/14/01 BENTON 60 MPH NON TSTM WINDS.
SUSTAINED 55 MPH WITH
GUSTS TO 60 MPH WINDS
REPORTED BY FIRE DEPT.Local storm report, Jun 14, 3:54 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM VINTON IA NON SVR WIND DAMAGE
06/14/01 BENTON 2 LARGE TREES UPROOTED
ON SEPARATE FARMS 2 SW
OF VINTON. NUMEROUS
BRANCHES DOWN AND POWER
OUTAGE IN VINTON.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 14, 4:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM MOLINE IL FLOOD
06/14/01 ROCK ISLAND MAJOR STREET FLOODING.
REPORTED BY MEDIA.
0315 PM EAST MOLINE IL FLOOD
06/14/01 ROCK ISLAND MAJOR STREET FLOODING.
REPORTED BY MEDIA.
0330 PM BETTENDORF IA FLOOD
06/14/01 SCOTT MAJOR STREET
FLOODING...ESPECIALLY
ON STATE ST. REPORTED
BY MEDIA.
0345 PM BETTENDORF IA FLOOD
06/14/01 SCOTT 5-CAR ACCIDENT ON
INTERSTATE 74 BRIDGE
APPROACH TO MISSISSIPPI
RIVER. 2 CARS TOWED.
ACCIDENT WAS WATER
RELATED. REPORTED BY
MEDIA.
0400 PM DAVENPORT IA FLOOD
06/14/01 SCOTT STREET FLOODING. WATER
COVERING RIVER DR ON
EAST SIDE OF DOWNTOWN
DAVENPORT. REPORTED BY
MEDIA.
0420 PM 4 NE BETTENDORF IA FLOOD
06/14/01 SCOTT SPENCER CR BRIDGE UNDER
WATER AT 249TH AVE.
ROAD IMPAmSSIBLE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:03 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 57 min |
| Jun 14, 1:57 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 63 min |
| Jun 14, 2:37 PM CDT | Flash Flood Warning | DVN | Scott | 3 hr |
| Jun 14, 4:44 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 46 min |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 40 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Johnson, Louisa, Washington | 46 min |
| Jun 14, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa, Linn | 38 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 55 min |
| Jun 14, 5:57 PM CDT | Tornado Warning | DVN | Cedar, Muscatine, Scott | 33 min |
| Jun 14, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 54 min |
| Jun 14, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 54 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 61 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.